Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 28, 2016, 12:10 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 12:10 AM CST (06:10 UTC)
- Expired
- Jan 28, 2016, 4:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
679 WHUS74 KBRO 280610 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1210 AM CST THU JAN 28 2016 ...SMALL CRAFT ADVISORY CONDITIONS CONTINUE ACROSS THE GULF WATERS... .MODERATE NORTH WINDS AND ELEVATED SEAS WILL CONTINUE THROUGH LATE TONIGHT ACROSS THE LOWER TEXAS GULF WATERS. THE MARINE CONDITIONS WILL IMPROVE LATER THIS MORNING AS HIGH PRESSURE SPREADS OVER THE REGION. GMZ150-155-170-175-281000- /O.EXP.KBRO.SC.Y.0009.000000T0000Z-160128T0600Z/ /O.NEW.KBRO.SC.Y.0010.160128T0610Z-160128T1000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1210 AM CST THU JAN 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING. * WINDS...NORTH 15 TO 20 KNOTS. * WAVES/SEAS...SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
536 WHUS74 KBRO 281020 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 AM CST THU JAN 28 2016 ...MARINE CONDITIONS IMPROVING... .WAVE HEIGHTS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA...THUS THE SMALL CRAFT ADVISORY FOR THE LOWER TEXAS GULF WATERS HAS BEEN ALLOWED TO EXPIRE. GMZ150-155-170-175-281130- /O.EXP.KBRO.SC.Y.0010.000000T0000Z-160128T1000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 420 AM CST THU JAN 28 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... MAXIMUM WAVE HEIGHTS REMAIN NEAR 6 FEET SO MARINERS SHOULD EXERCISE CAUTION THIS MORNING IF OPERATING IN THE AREA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 12:00 AM CST, 10 minutes earlier.
Area forecast discussion, Jan 28, 12:00 AM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1200 AM CST THU JAN 28 2016
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...CLEAR SKIES AND LIGHT NORTHWEST WINDS PREVAIL ACROSS
DEEP SOUTH TEXAS EARLY THIS MORNING. VFR CONDITIONS WILL CONTINUE
FOR THE RGV AIRPORTS OVER THE NEXT 24 HOURS. LIGHT WEST TO
NORTHWEST WINDS EXPECTED OVERNIGHT AND THURSDAY AS THE PGF
WEAKENS WITH SOME LIGHT SE WINDS RETURNING LATE IN THE TAF PERIOD.
&&
.DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.
&&
.MARINE...THE LATEST BUOY DATA INDICATES SEAS ARE SLIGHTLY OVER
7.2 FEET ACROSS THE LOWER TEXAS GULF WATERS. WILL EXTEND PREVIOUS
SMALL CRAFT ADVISORY FOR THE GULF WATERS THROUGH 4 AM DUE ELEVATED
SEAS AND SWELLS.
&&
.PREV DISCUSSION... /ISSUED 827 PM CST WED JAN 27 2016/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...THE 500 MB TROUGH AXIS OVER THE TX COASTLINE THIS
EVENING WILL BE MOVING EAST INTO THE WESTERN GULF OF MEX LATER
TONIGHT INTO THURS. THIS WILL CLEAR OUT THE LAST OF THE MID AND
HIGH LEVEL CLD COVER IN PLACE OVER THE RGV. EXPECT VFR CONDITIONS
TO PREVAIL FOR THE RGV AIRPORTS OVER THE NEXT 24 HOURS. THE
SURFACE WINDS WILL BECOME LIGHT AND VARIABLE LATER TONIGHT AS THE
PGF WEAKENS WITH SOME LIGHT SE WINDS RETURNING LATE IN THE TAF
PERIOD.
PREV DISCUSSION... /ISSUED 247 PM CST WED JAN 27 2016/
SHORT TERM /NOW THROUGH THURSDAY NIGHT/...ELEVATED LIGHT PRECIP
WILL BE A POSSIBILITY THROUGH THIS AFTERNOON AND EARLY EVENING AS
THE AXIS OF A MID LEVEL SHORT WAVE TROUGH...WHICH IS PROVIDING
LIFT...CLEARS THE AREA LATER TODAY. MID LEVEL CLOUDS WILL CLEAR
TONIGHT...BUT HIGHER LEVEL JET CIRRUS WILL STILL BE A POSSIBILITY.
MODERATE NORTHWEST WINDS WILL DECREASE TO LIGHT OVERNIGHT...AS
HIGH PRESSURE SPREADS OVER THE AREA. FORECAST CHALLENGE WILL BE
LOW TEMPERATURES TONIGHT. THE NAM IS MOST AGGRESSIVE...TAKING IT
DOWN INTO THE 30S FOR MOST OF THE CWA. MID 30S ACROSS THE
RANCHLANDS AND BRUSH COUNTRY WILL RESULT IN ISOLATED FREEZING
MARKS. THE GFS AND ECMWF ARE GOING FOR HIGHER OVERNIGHT
LOWS...INTO THE 40S FOR MOST AREAS. FEEL COMFORTABLE TRENDING
TOWARD THE NAM...WHICH IS IN LINE WITH THE INHERITED
FORECAST...UNDERCUTTING OTHER GUIDANCE A BIT. THAT SAID
HOWEVER...DO NOT HAVE SOLID JUSTIFICATION FOR A FREEZE WARNING.
THURSDAY AND THURSDAY NIGHT WILL BE QUIET...WITH FEWER CLOUDS...MORE
SUN...AND LIGHT WINDS SHIFTING TO SOUTHEAST OR SOUTH THURSDAY NIGHT.
HIGH TEMPS ON THURSDAY WILL BE IN THE UPPER 60S TO NEAR 70 WHILE
THURSDAY NIGHT LOWS WILL BE MAINLY IN THE 40S.
LONG TERM /FRIDAY THROUGH WEDNESDAY/...THE MAJORITY OF THE LONG
TERM LOOKS QUIET, WARM AND DRY. ZONAL MID TO UPPER LEVEL FLOW TO
PREVAIL THROUGH SUNDAY WITH THE NEXT UPPER TROUGH DEVELOPING
MONDAY OVER THE SOUTHWEST STATES PASSING TO OUR NORTH TUESDAY. IN
A NUTSHELL A SUBSTANTIAL WARMING TREND WILL TAKE PLACE THROUGH
MONDAY WITH A DRY COLD FRONT PASSING THROUGH TUESDAY WITH COOLER
AIR FILTERING IN FOR MID WEEK. EVEN WITH SOUTHERLY FLOW BECOMING
DOMINATE AND GUSTY AT TIMES UNTIL THE FRONT PASSES, LITTLE IN THE
WAY OF MOISTURE DEPTH IS INDICATED BY THE GFS AND ECMWF THUS NO
RAIN IS MENTIONED IN THE EXTENDED AT THIS TIME. AS FOR
TEMPERATURES THE ECMWF IS WARMER THAN THE GFS WITH THE WARMEST
DAYS OCCURRING SUNDAY AND MONDAY WITH 80S AND A FEW LOWER 90S,
MONDAY, AS WINDS TURN MORE SOUTH TO SOUTHWEST WITH THE APPROACH OF
THE UPSTREAM UPPER TROUGH. LATEST FORECAST NUMBERS TREND ON THE
WARMER SIDE OF A BLEND OF THE 12Z GUIDANCE. OVERNIGHT LOWS ALSO
INCREASING BUT WITH LOWER MOISTURE CONTENT AND DRIER AIR FILTERING
IN NEXT WEEK A MORE COMFORTABLE TREND INSTEAD OF MUGGY CONDITIONS
LOOKS LIKE A BETTER HEDGE AT THIS POINT IN TIME. THE ONLY FLY IN
THE OINTMENT WILL BE SOME PERIODS OF BREEZY TO WINDY CONDITIONS.
THE GUSTY DAYS LOOK TO BE NEXT WEEKEND, MONDAY AND TUESDAY AFTER
THE FRONT MOVES THROUGH. FINER DETAILS ON THE WIND AS WE GET
CLOSER TO THESE DAYS. ENJOY THE THAW WHILE YOU CAN.
MARINE...NOW THROUGH THURSDAY NIGHT...THE ADVISORY FOR THE LAGUNA
WILL CONTINUE THROUGH 6 PM AS THE MODELS INDICATE THAT STRONG
ENOUGH WINDS WILL PERSIST OVER THE LOWER...MORE SOUTHERN...PORTIONS
OF THE LAGUNA MADRE. WINDS OVERALL WILL SLOWLY DECREASE THROUGH
TONIGHT... BUT SEAS WILL REMAIN ELEVATED OVER THE GULF...AND THE
ADVISORY THERE WAS EXTENDED THROUGH MIDNIGHT FOR NOW.
OTHERWISE...HIGH PRESSURE WILL SPREAD OVER THE AREA WITH IMPROVING
CONDITIONS. NORTH WINDS WILL SWITCH TO SOUTH THURSDAY NIGHT AS
HIGH PRESSURE SHIFTS EAST AND PRESSURES FALL OVER THE PLAINS IN
RESPONSE TO NORTHERN STORMS.
FRIDAY THROUGH MONDAY...SOUTHERLY FLOW BECOMES WELL ESTABLISH
BY FRIDAY BECOMING FRESH TO OCCASIONALLY STRONG NEXT WEEKEND AND
MONDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED AT TIMES SATURDAY
NIGHT THROUGH MONDAY WHEN THE STRONGEST WINDS ARE EXPECTED IN
ADVANCE OF A DEVELOPING STORM SYSTEM OVER THE DESERT SOUTHWEST AND
SOUTHERN PLAINS. THE ASSOCIATED COLD FRONT IS EXPECTED TO ARRIVE
IN THE REGION NEXT TUESDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST THURSDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
63Hazardous weather outlook, Jan 28, 12:04 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1204 AM CST THU JAN 28 2016 TXZ248>257-290615- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1204 AM CST THU JAN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-290615- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1204 AM CST THU JAN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT SMALL CRAFT ADVISORY HAS BEEN EXTENDED FOR THE LOWER TEXAS GULF WATERS THROUGH 4 AM THIS MORNING DUE TO ROUGH SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE NEEDED TUESDAY FOR ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS DUE TO STRONG WINDS AND ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.